Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 30, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Apr 10, 2017, 1:05 AM PDT for Elko County, Nevada. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 1:05 AM PDT (08:05 UTC)
- Expired
- Apr 11, 2017, 6:38 PM PDT
- In force
- 42 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 142 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marys River above Hot Springs Creek nr Deeth (MHSN2).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7.5 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
492
WGUS45 KLKN 100805
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
105 AM PDT MON APR 10 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Marys River Above Hot Springs Ck Near Deeth affecting Elko County
For the Marys River, including Deeth, Minor flooding is occurring,
with river levels forecast to decrease.
...Marys river has risen into minor flood stage and will remain in flood
through Tuesday morning...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Marys River
Deeth 6.0 6.2 Mon 01 AM 6.1 5.7 5.2
NVC007-101942-
/O.NEW.KLKN.FL.W.0030.170410T0805Z-170410T1942Z/
/MHSN2.1.ER.170410T0330Z.170410T0715Z.170410T0742Z.UU/
905 AM GMT MON APR 10 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Marys River Above Hot Springs Ck Near Deeth.
* until Tuesday morning...Or until the warning is cancelled.
* At 1:00 AM Monday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to 6.4 feet by noon/early afternoon
then slowly decrease.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland
flooding on lower Marys river, with minor flooding of rural roads
throughout area. Some minor flooding of streets in Deeth.
&&
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536
$$2 follow-up statements
341
WGUS85 KLKN 101928
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1228 PM PDT MON APR 10 2017
For the Marys River, including Deeth, Minor flooding is occurring and
is expected to continue.
Recent rains and melting snows are keeping the Marys River in flood
stage. It may fluctuate over the next few days with warm temperatures
and more rain later in the week.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Marys River
Deeth 6.0 6.4 Mon 12 PM 6.4 6.1 6.0
NVC007-111928-
/O.EXT.KLKN.FL.W.0030.000000T0000Z-170414T0500Z/
/MHSN2.1.ER.170410T0330Z.170410T1800Z.170413T1700Z.UU/
828 PM GMT MON APR 10 2017
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The Marys River Above Hot Springs Creek Near Deeth.
* until Thursday evening.
* At 12:00 PM Monday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fluctuate near flood stage
through Thursday evening.
* Impact...at 6.8 feet...Minor to moderate lowland flooding occurs on
lower Marys river, with flooding of many rural roads near the
river. Some streets in Deeth flood, as well as basements and
foundations of a few homes. This is about 800 cfs.
&&
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536
$$286
WGUS85 KLKN 120138
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
638 PM PDT TUE APR 11 2017
For the Marys River, including Deeth, no flooding is observed or
forecast.
...Marys River is receding...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Wed Thu Fri
Marys River
Deeth 6.0 5.8 Tue 5:45 PM 5.7 5.6 5.6
NVC007-120208-
/O.CAN.KLKN.FL.W.0030.000000T0000Z-170414T0500Z/
/MHSN2.1.ER.170410T0330Z.170410T1800Z.170411T1645Z.UU/
238 AM GMT WED APR 12 2017
The Flood Warning is cancelled for
The Marys River Above Hot Springs Ck Near Deeth.
* At 5:45 PM Tuesday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Fell below flood stage at 5:45 PM Tuesday.
* Forecast...The river will continue to fall to 5.7 feet by tomorrow.
* Impact...at 6.0 feet...Flood stage, about 580 cfs. Minor lowland
flooding on lower mary's river, with minor flooding of rural roads
throughout area. Some minor flooding of streets in deeth.
&&
LAT...LON 4147 11529 4147 11519 4110 11519 4104 11526 4103 11536
$$
CSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 9, 2:19 PM PDT, 10 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 2:19 PM PDT, 10 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 219 PM PDT Sun Apr 9 2017 .SYNOPSIS...Quiet weather will continue across the state tonight before weak weather disturbances bring clouds and light precipitation to far northern Nevada Monday and Tuesday. A stronger system moves into the Pacific Northwest midweek affecting the Great Basin region Thursday and Friday. && .SHORT TERM...Tonight through Wednesday. Dry, quiescent conditions will persist through the night. Increasing cloud cover associated with a short wave moving through the Pacific Northwest is expected across mainly northern Nevada Monday. A few sprinkles or flurries are possible across western Humboldt and Jarbidge areas Monday as well. Another short wave will have similar effects across far northern Nevada Tuesday. In addition, increasing winds across the state will commence Tuesday and especially Tuesday as a Pacific NW low tightens pressure gradient across the region. South winds on Wednesday will be in the 15 to 25 mph range, particularly across central Nevada and western Humboldt county. Temperatures will reach a peak this week on Wednesday with highs well above average climbing into the 60s and 70s across the state. Cloud cover and a cooler air mass returns later in the week pushing temperatures down once again. .LONG TERM...Wednesday night through next Sunday. Active weather pattern continues through next week with multiple storm system impacting the silver state. The models are still not in decent agreement for the long term besides the general pattern but there has been some improvement. Wednesday night through early Friday. The next significant storm system should be moving onshore and across the Great Basin drawing moisture into the silver state. This should cause rain showers in the valleys and snow in the mountains. There continues to be instability associated with this system so thunderstorms may be possible Thursday afternoon, however confidence is not high enough to reflect this in the forecast at this time. The storm will eject northeastward out of the silver state late Thursday and into Friday. As it does so the rain should shift to a rain/snow mix for the valleys as cold air settles across the state. Accumulations are not expected to be high when it does so as most of the moisture will have moved out of the region by that time. Temperatures will cool with the passage of the storm system with highs in the 40s and 50s. Lows are expected to drop into the 20s and 30s by Friday morning. Friday though Saturday. Lingering moisture from the ejected storm system may continue to cause light rain and snow showers across the silver state with the northern half being the most favored. Temperatures remain cool on Friday with highs in the 40s to 50s and lows in the 20s and 30s. Saturday will see the temperature warm with highs in the 50s to 60s and lows in the 30s to 40s. Sunday. Another storm system looks to be setting up in the pacific for arrival on mid to late Sunday. There is a lot of uncertainty with this system other than the general pattern of it deepening off the west coast and moving onshore. If this system does unfold as depicted it should bring rain and snow to Nevada. Temperatures should remain warm with highs in the 50s to 60s and possibly low 70s and the lows in the 30s to 40s. && .AVIATION...VFR conditions at all terminals for the next 24 hours. && .HYDROLOGY...Minor to moderate flooding continues on the lower Humboldt River from Battle Mountain downstream. Smaller streams are now falling as runoff from the last precipitation event decreases. However, minor flooding continues along the Bruneau River near Roland and will do so for the next day or so before falling below flood stage. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/99/99
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.